I just experienced a run of either PVCs or PACs. I cant tell the difference. I have been getting these for a few years now and I can deal a bit better with the single ones, but the runs really terrify me! I was bending down to lift a box and off it went! Lasted for very short time, but it was one after the other. This has only happened to me twice before. I get the singles everyday. Now I am wondering when it will happen again and what if it does not stop? Is this the bigeminy/trigeminy that I have read about? Any help is greatly appreciated!
Hi It could be bigeminy or trigeminy - I get that quite often. A cardiac nurse that I know is in constant bigeminy - she says that it is considered a benign rythym in an otherwise healthy heart. Infact, both cardiac nurses get PVCs all the time and are not worried about them at all.
Thank you both for your comments. I have been checked out by a cardiologist and was told that I was fine and I could take a beta blocker if I thought I needed it. This was about a year and 4 months ago, so I just made another appointment. I am also seeing a therapist to help with the anxiety! I wish that I could just accept them and move on, but I feel stuck right now. Hopefully I can get some more reassurance at my next appoinment.
Hi! Sorry to hear you are so frightened by the pvcs. Has your doctor reassured you that your heart is healthy? I thought it might help to kind of explain the difference between some of the beat patterns.
Bigeminy - when every other beat is a pvc
Trigeminy - when every third beat is a pvc
Quadrigeminy - when every fourth beat is pvc
Couplet - when you have two pvcs in a row; no normal beats in between
Triplet (sometimes referred to as a run or salvo) - three beats in a row; no normal beats in between
Run, NSVT, salvo - 3 or more pvcs in a row
For me, the runs feel the weirdest. It's like my heartbeat is "stuck" and won't/can't move on.
Hope you are feeling better and finding the pvcs an annoyance as opposed to a terrifying event. As long as your doctor has given you the standard workup, you can rest easy with these goofy beats.
Connie, I enjoyed reading your post- you sound like a fun and positive person and I too suffer from pvc at times. I get "worked up" when i get them and it seems to make them worse. Do you take meds for yours? I was taking totrol xl 12mg but it made me depressed/ feeling.
I take Inderal 20mg as needed (very rarely). When my pvcs were really bad, I took it everyday for many years. At one point, when the Inderal seemed to have lost its effectiveness, I tried atenolol. After just one dose, my arms and legs started trembling...scared me big time! Turned out to be a side effect, not dangerous, just freaky. Many people take it without any problems. For me, the Inderal was most effective until it kinda stopped working.
Eventually, my chronic pvcs led to a cardiomopathy requring more stringent therapy. After a couple of rounds with anti-arrythmics (flecainide and rhythmol), I decided to try an ablation. About 6 months after the second ablation, my cardiomyopathy resolved and my LV function normalized. It has been over 3 years, and so far, so good. Now, I just get "regular" pvcs like most other people.
Good luck! Hope you are able to find something that helps you to deal with the pvcs. With a normal cardiac workup, it will just be a matter of dealing with the symptoms...a pain nonetheless. There are lots of pvc-ers on this board so feel free to frequent them for suggestions, venting, sharing, etc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.